Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Boundary preserving maps of $ 3$-manifolds


Author: G. A. Swarup
Journal: Proc. Amer. Math. Soc. 78 (1980), 291-294
MSC: Primary 57N10
DOI: https://doi.org/10.1090/S0002-9939-1980-0550516-X
MathSciNet review: 550516
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an extension of Waldhausen's theorem [5] conjectured by Hempel in [3].


References [Enhancements On Off] (What's this?)

  • [1] D. B. A. Epstein, The degree of a map, Proc. London Math. Soc. 16 (1966), 369-383. MR 0192475 (33:700)
  • [2] B. Evans, Boundary respecting maps of 3-manifolds, Pacific J. Math. 42 (1972), 639-655. MR 0321093 (47:9626)
  • [3] J. Hempel, 3-manifolds, Ann. of Math. Studies, no. 86, Princeton Univ. Press, Princeton, N.J., 1976. MR 0415619 (54:3702)
  • [4] P. Olum, Mappings of manifolds and the notion of degree, Ann. of Math. 58 (1953), 458-480. MR 0058212 (15:338a)
  • [5] F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. 87 (1968), 56-88. MR 0224099 (36:7146)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10

Retrieve articles in all journals with MSC: 57N10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0550516-X
Keywords: Boundary preserving maps, geometric degree, twisted degree, homeomorphism
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society